Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 8, NWS Indianapolis, IN

May 31, 2010Carroll County, Howard County, Indiana

NWS Indianapolis, IN issued this flash flood warning at May 31, 2010, 4:41 PM EDT for Carroll County, Howard County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2010, 4:41 PM EDT (20:41 UTC)
Expired
May 31, 2010, 7:30 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, IN, Howard County, IN

The radar

The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WGUS53 KIND 312041
FFWIND
INC015-067-312330-
/O.NEW.KIND.FF.W.0008.100531T2041Z-100531T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
441 PM EDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN HOWARD COUNTY IN CENTRAL INDIANA...

* UNTIL 730 PM EDT

* AT 440 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED  
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RADAR WAS ESTIMATING NEAR 2 INCHES OF RAIN HAS FALLEN THE PAST HOUR 
ACROSS PARTS OF THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DELPHI.

LAW ENFORCEMENT WAS REPORTING WATER OVER STATE ROAD 218...5 MILES 
NORTHEAST OF CAMDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 4071 8651 4071 8641 4070 8637 4058 8637
      4058 8617 4050 8617 4045 8669 4059 8669
      4063 8676 4073 8652

$$

KOCH
2 follow-up statements
972 
WGUS73 KIND 312210
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT MON MAY 31 2010

INC015-067-312330-
/O.CON.KIND.FF.W.0008.000000T0000Z-100531T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-HOWARD-
610 PM EDT MON MAY 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN HOWARD AND
CARROLL COUNTIES UNTIL 730 PM EDT...

AT 609 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN NEAR CAMDEN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DELPHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4071 8651 4071 8641 4070 8637 4058 8637
      4058 8617 4050 8617 4045 8669 4059 8669
      4063 8676 4073 8652

$$

KOCH
364 
WGUS73 KIND 312335
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT MON MAY 31 2010

INC015-067-312350-
/O.EXP.KIND.FF.W.0008.000000T0000Z-100531T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-HOWARD-
735 PM EDT MON MAY 31 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN HOWARD
AND CARROLL COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4071 8651 4071 8641 4070 8637 4058 8637
      4058 8617 4050 8617 4045 8669 4059 8669
      4063 8676 4073 8652

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:21 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 31, 2:21 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT MON MAY 31 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A SERIES OF COLD FRONTS WILL MOVE ACROSS THE AREA
TONIGHT...THURSDAY...AND SATURDAY AS FLOW ALOFT BECOMES ZONAL.
THIS WILL KEEP CHANCES FOR STORMS AROUND THROUGH THE WEEK.

&&

.NEAR TERM /TONIGHT/...

FORECAST FOCUS IS ON CHANCES FOR RAIN TONIGHT. MODELS ARE IN
DECENT AGREEMENT AND WILL GENERALLY USE A BLEND...ALTHOUGH LOOKS
LIKE MAVMOS MAY BE TOO FAST TO CLEAR OUT RAINFALL TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AHEAD OF A
COLD FRONT. THE QUESTION BECOMES WHERE WILL THE STORMS BE AT 00Z.
AS NOTED ABOVE...MAVMOS GIVES RELATIVELY LOW POPS TONIGHT
CONSIDERING THAT THE ACTUAL FRONT DOES NOT MOVE THROUGH UNTIL LATE
TONIGHT...AND THE FACT THE RECENT RADAR TRENDS OF STORMS
DEVELOPING BACK IN MISSOURI WOULD TEND TO INDICATE A LATER EXIT OF STORMS.

THUS FEEL THAT MAV POPS LOOK TOO LOW AT MANY LOCATIONS. WILL TREND
TOWARD HIGHER MET NUMBERS...WHICH MEANS LIKELY POPS ACROSS THE
EASTERN THIRD AND CHANCE POPS ELSEWHERE. WILL LOWER POPS AFTER 06Z
DUE TO LOSS OF INSTABILITY.

WENT CLOSER TO THE WARMER OF THE MOS NUMBERS FOR LOWS TONIGHT
DUE TO THE SLOW MOVEMENT OF THE FRONT AND THE FACT THAT DRIER AIR
LAGS FRONT A BIT.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

FOCUS CONTINUES TO BE ON THUNDERSTORM THREAT THROUGH THE PERIOD.
NAM LOOKS TO GO OVERBOARD WITH DEVELOPMENT OF AN AREA OF LOW
PRESSURE ON THURSDAY AND COULD HAVE BEEN INFLUENCED BY CONVECTIVE
FEEDBACK. MEANWHILE GFS IS FASTER THAN OTHER MODELS IN BRINGING
ITS FRONT THROUGH ON WED NIGHT/THURSDAY...AS IT TOO SUFFERS FROM
FEEDBACK ISSUES. WENT CLOSER TO ECMWF.

FRONT AND RAIN SHOULD BE JUST EAST OF THE AREA ON TUESDAY. DRIER
AIR WILL THEN BUILD IN AS HIGH PRESSURE MOVES INTO THE AREA.
DRY CONDITIONS SHOULD CONTINUE TUESDAY NIGHT. SOME CONCERN ABOUT
POSSIBLE MCS DEVELOPMENT AND MOVEMENT INTO THE NORTHWEST AREA BY
LATE TUESDAY NIGHT...BUT AM NOT CONFIDENT ENOUGH TO PUT POPS IN
TUE NIGHT YET.

MAV/MET TEMPERATURES ARE SIMILAR FOR TUE AND TUE NIGHT...AND THEY
LOOK REASONABLE GIVEN SUNSHINE TUESDAY AND INCREASING CLOUDS
TUESDAY NIGHT.

TOUGH CALL FOR FORECAST ON WEDNESDAY. IF MCS DEVELOPS AND MOVES
INTO THE AREA WED MORNING...TEMPERATURES WILL BE COOL. IF HOWEVER
MCS DOES NOT DEVELOP...THEN ATMOSPHERE WILL BECOME QUITE UNSTABLE
WITH SREF SHOWING A GOOD POSSIBILITY OF CAPES OVER 3000 J/KG. THIS
WILL ALLOW TSRA TO DEVELOP IN THE AFTERNOON. WITH THE UNCERTAINTY
DECIDED TO SPLIT THE DIFFERENCE AND GO CHANCE POPS WITH HIGHS IN
BETWEEN THE WARMER MAV AND COOLER MET.

A COLD FRONT WILL THEN MOVE IN FOR WEDNESDAY NIGHT AND THURSDAY
AND KEEP CHANCES FOR STORMS AROUND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

FOCUS CONTINUES TO BE ON CHANCES FOR RAIN. HAVE DECIDED TO GO
CLOSER TO ECMWF SINCE IT HAS HAD BETTER CONTINUITY LATELY.

FRONT SHOULD BE FAR ENOUGH SOUTH ON FRIDAY FOR DRY
CONDITIONS...BUT ANOTHER FRONT WILL MOVE IN FOR FRIDAY NIGHT
THROUGH SATURDAY NIGHT. THIS WILL PROVIDE THE FOCUS FOR MORE
THUNDERSTORMS. DRY WEATHER SHOULD THEN RETURN FOR SUNDAY INTO
MONDAY.

&&

.AVIATION.../DISCUSSION FOR 311800Z TAFS/.

AS CONVECTIVE TEMPERATURES ARE BEING REACHED SCATTERED
THUNDERSTORMS ARE BREAKING OUT ACROSS THE NORTHERN PARTS OF
CENTRAL INDIANA. FORECAST SOUNDINGS REVEAL AN UNSTABLE ATMOSPHERE
ACROSS CENTRAL INDIANA AS THE COLD FRONT APPROACHES FROM ILLINOIS.
TIMING PROJECTIONS INDICATE THE MAIN LINE OF TSRA SHOULD ARRIVE
LATE THIS AFTERNOON ACROSS CENTRAL INDIANA...BUT MEANWHILE POP UP
CONVECTION WILL BE PRESENT AHEAD OF THE FRONT.

THUS WILL USE VCTS FOR THE POP UP CONVECTION THIS AFTERNOON AND
AMEND AS NECESSARY...AND TIME THE MAIN LINE OF STORMS THROUGH THE
TAF SITES IN A 2-3 HOUR WINDOW NEAR 00Z. MOST CEILINGS WILL REMAIN
VFR AS MOST CLOUD BASES ARE EXPECTED NEAR 4K FT. HOWEVER MVFR OR
BRIEF IFR CONDITIONS WILL BE POSSIBLE WITH ANY THUNDERSTORM.

CLEARING SKIES AND COOLER TEMPS EXPECTED IN THE WAKE OF THE COLD
FRONT AND WITH THE EXPECTED RAIN...MVFR FOG WILL BE A POSSIBILITY.
AS HEATING AND MIXING RESUMES ON TUESDAY MORNING...ANY FOG WILL
QUICKLY MIX OUT AND LEAD TO VFR CONDITIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....50
AVIATION...JP
Hazardous weather outlook, May 31, 2:53 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
253 PM EDT MON MAY 31 2010

INZ021-028>031-035>049-051>057-060>065-067>072-011900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
253 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND TONIGHT...WITH
THE MOST NUMEROUS STORMS DURING THE AFTERNOON AND EVENING HOURS.
ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...A FEW STORMS MAY CONTAIN
GUSTY WINDS AND SMALL HAIL. ANY THUNDERSTORM MAY PRODUCE HEAVY
RAIN AND LOCALIZED FLOODING. LIGHTNING IS A HAZARD IN ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE LATER THIS WEEK...AROUND
WEDNESDAY INTO THURSDAY...AS WELL AS FRIDAY NIGHT INTO SATURDAY.
PRESENT INDICATIONS ARE THAT SEVERE STORMS ARE POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE
STATEMENTS REGARDING THE SEVERE WEATHER THREAT LATER THIS WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, May 31, 4:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EDT MON MAY 31 2010

INZ036-312100-
MONTGOMERY-
409 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN MONTGOMERY COUNTY
UNTIL 500 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRAWFORDSVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
DARLINGTON AROUND 420 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4022 8671 4003 8670 3997 8671 3998 8694
      4023 8693
TIME...MOT...LOC 2009Z 249DEG 15KT 4006 8681

77/TDUD
Special weather statement, May 31, 4:15 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT MON MAY 31 2010

INZ021-312100-
CARROLL-
415 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORM ADVISORY FOR CARROLL COUNTY UNTIL 500 PM
EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF DELPHI...OR 14 MILES SOUTHWEST OF
LOGANSPORT...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL CENTRAL CARROLL COUNTY THROUGH 500 PM EDT
RURAL NORTHEASTERN CARROLL COUNTY THROUGH 500 PM EDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4071 8651 4071 8641 4070 8638 4070 8637
      4058 8637 4057 8637 4048 8670 4066 8671
      4074 8652
TIME...MOT...LOC 2013Z 230DEG 17KT 4062 8655

77/TLD
Special weather statement, May 31, 4:20 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT MON MAY 31 2010

INZ036-044-312100-
MONTGOMERY-PARKE-
420 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PARKE AND SOUTHWESTERN
MONTGOMERY COUNTIES UNTIL 500 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF ROCKVILLE...OR 18 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
SHADES STATE PARK AND WAVELAND AROUND 430 PM EDT...
ALAMO AROUND 435 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3996 8732 3996 8710 3999 8710 4001 8704
      3992 8694 3975 8725 3989 8738 3990 8738
TIME...MOT...LOC 2020Z 232DEG 26KT 3991 8717

77/TDUD
Local storm report, May 31, 4:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             5 SE DELPHI             40.53N 86.60W
05/31/2010  M0.88 INCH       CARROLL            IN   TRAINED SPOTTER

&&

MKOCH
Special weather statement, May 31, 4:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT MON MAY 31 2010

INZ030-031-037-038-312115-
BOONE-CLINTON-HOWARD-TIPTON-
437 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN BOONE...WESTERN
TIPTON...CLINTON AND SOUTHWESTERN HOWARD COUNTIES UNTIL 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FRANKFORT...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FRANKFORT AROUND 455 PM EDT...
MICHIGANTOWN AROUND 510 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4028 8609 4023 8622 4023 8624 4022 8624
      4008 8660 4021 8671 4024 8671 4049 8626
TIME...MOT...LOC 2037Z 231DEG 18KT 4020 8656

77/TDUD
Special weather statement, May 31, 4:40 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT MON MAY 31 2010

INZ040-312130-
MADISON-
440 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 530
PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELWOOD...OR 11 MILES SOUTHWEST OF
FAIRMOUNT...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RIGDON AROUND 450 PM EDT...
SUMMITVILLE AROUND 500 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4038 8557 4016 8586 4039 8586 4040 8557
TIME...MOT...LOC 2041Z 222DEG 16KT 4030 8576

77/TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:14 PM EDTFlash Flood WarningINDVigo71 min
May 30, 8:42 PM EDTSpecial Weather StatementINDClay48 min
May 31, 3:19 PM EDTSpecial Weather StatementINDWarren26 min
May 31, 3:39 PM EDTSpecial Weather StatementINDCarroll36 min
May 31, 4:04 PM EDTSpecial Weather StatementINDCarroll41 min
May 31, 4:09 PM EDTSpecial Weather StatementINDMontgomery51 min
May 31, 4:15 PM EDTSpecial Weather StatementINDCarroll45 min
May 31, 4:20 PM EDTSpecial Weather StatementINDParke40 min
May 31, 4:37 PM EDTSpecial Weather StatementINDClinton38 min
May 31, 4:40 PM EDTSpecial Weather StatementINDMadison50 min
May 31, 4:43 PM EDTSpecial Weather StatementINDHoward47 min
May 31, 4:52 PM EDTSpecial Weather StatementINDTipton38 min
May 31, 5:03 PM EDTSpecial Weather StatementINDPutnam42 min
May 31, 5:13 PM EDTSpecial Weather StatementINDDelaware47 min
May 31, 5:23 PM EDTSpecial Weather StatementINDJackson52 min
May 31, 5:35 PM EDTSpecial Weather StatementINDShelby40 min
May 31, 5:50 PM EDTSpecial Weather StatementINDJohnson40 min
May 31, 5:56 PM EDTSpecial Weather StatementINDDecatur49 min
May 31, 6:12 PM EDTSpecial Weather StatementINDRandolph48 min
May 31, 6:14 PM EDTSpecial Weather StatementINDHenry46 min
May 31, 6:21 PM EDTSpecial Weather StatementINDRush39 min
May 31, 6:25 PM EDTSpecial Weather StatementINDShelby50 min
May 31, 6:29 PM EDTSpecial Weather StatementINDHenry46 min
May 31, 6:39 PM EDTSpecial Weather StatementINDRandolph51 min
May 31, 7:01 PM EDTAreal Flood AdvisoryINDDelaware, Madison3 hr

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.